Article Text

PDF
DI-046 Analysis of treatment discontinuation by iatrogenesis related to DOLUTEGRAVIR/ABACAVIR/LAMIVUDINE
  1. R Juanbeltz Zurbano1,
  2. A Muñoz San Juan2,
  3. M Rivero Marcotegui3,
  4. J Repáraz Padrós3,
  5. M Gracia Ruiz de Alda3,
  6. J Preciado Goldaracena2,
  7. C Fontela Bulnes4,
  8. J Polo García2,
  9. R de la Riva Bohigas2,
  10. J Alfaro Basarte2
  1. 1CIBER Epidemiología y Salud Pública. Instituto de Investigación Sanitaria de Navarra, Pharmacy Department, Pamplona, Spain
  2. 2Complejo Hospitalario de Navarra, Pharmacy Department, Pamplona, Spain
  3. 3Complejo Hospitalario de Navarra, Department of Infectious Disease, Pamplona, Spain
  4. 4Fundación Miguel Servet, Pharmacy Department, Pamplona, Spain

Abstract

Background Dolutegravir/abacavir/lamivudine (Triumeq) is a new oral drug to treat human immunodeficiency virus (HIV) offering a single pill regimen. Treatment discontinuations due to adverse events occurred in our clinical experience raising concerns about drug safety.

Purpose To determine the proportion of patients who stopped Triumeq use due to adverse events (AEs) and to analyse its causality.

Material and methods This retrospective study included adult patients treated with Triumeq between June 2015 and June 2016. The following outcomes were collected: sex, age, HIV progression time, previous antiretroviral treatment, hepatitis C virus (HCV) or hepatitis B virus (HBV) coinfection, fibrosis stage, reasons for stopping treatment, risk factors, interventions required, results after stopping drug and length of treatment with Triumeq. Data were collected from clinical history and electronic prescribing software. The Karch–Lasagna algorithm was applied to evaluate AE causality.

Results 66 patients were treated with Triumeq during the study period. 12.1% of patients discontinued treatment due to AEs, representing 72.7% of the total suspensions (8/11). 75% were women and median age was 50 years. The median HIV progression time was 22.7 years and all had received previous HIV treatment. 7 patients were HCV coinfected (only one cirrhotic), and 1 had a liver transplant due to liver cancer related to HBV. AEs causing discontinuation of treatment were nausea and vomiting (3/8); daily headache (3/8); cutaneous reaction (3/8); muscle pain and sleepiness (2/8); disorientation and conduct disorder (1/8); and acute confusional syndrome (1/8). The last 2 cases occurred in patients with mental disorder secondary to illicit drug abuse and depression, respectively. Both required hospitalisation. AEs were resolved after changing antiretroviral treatment, although 3 cases required specific treatment and 1 biopsy of a cutaneous lesion was needed. Median length of treatment with Triumeq was 41 days. AEs were notified to the Pharmacovigilance Centre. The causal link between drug and the occurrence of adverse drug reaction was probable, according to the algorithm.

Conclusion More than 10% of patients suffered Triumeq related AEs which required discontinuation of treatment. Although all AEs were described in the Technical Data Sheet, serious psychiatric disorders occurred, recommending attention in patients with mental risk factors treated with Triumeq. Probable causal link strengths pharmaceutical collaboration, especially in medicines under additional monitoring.

References and/or acknowledgements Infectious Disease Department.

No conflict of interest

Statistics from Altmetric.com

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.